Alert archive / Tennessee / Flash Flood Warnings in 2024
Flash Flood Warning 31, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jul 30, 2024, 4:24 PM CDT for White County, Tennessee. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 30, 2024, 4:24 PM CDT (21:24 UTC)
- Expired
- Jul 30, 2024, 7:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
County White County, TN
The radar
The Nashville radar (KOHX), 107 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 5:00 PM CDT | FLASH FLOOD | Sparta, TN | Considerable flooding reported around White County High School. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.4 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1824 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 810 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.3
The text
As transmitted.
858
WGUS54 KOHX 302124
FFWOHX
TNC185-310030-
/O.NEW.KOHX.FF.W.0031.240730T2124Z-240731T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
424 PM CDT Tue Jul 30 2024
The National Weather Service in Nashville has issued a
* Flash Flood Warning for...
Central White County in middle Tennessee...
* Until 730 PM CDT.
* At 424 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2.5 inches of
rain have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Sparta.
Getting reports of flooded roads in the Sparta area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3599 8544 3592 8533 3582 8536 3593 8553
3603 8551
FLASH FLOOD...RADAR INDICATED
$$
MuellerWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 12:06 PM CDT, 4 hours 18 minutes earlier.
Area forecast discussion, Jul 30, 12:06 PM CDT, 4 hours 18 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1206 PM CDT Tue Jul 30 2024 ...New AVIATION... .SHORT TERM... (Rest of today through Wednesday Night) Issued at 1113 AM CDT Tue Jul 30 2024 Pretty quiet across Middle TN as we roll up on forecast time. Some stability waves are being seen in visible satellite across our eastern counties and this is likely keeping activity at-bay this morning. Because of the lack of activity, the Heat Advisory currently out for about 2/3 of the mid-state is proving to be worthy. Sticking with the 10 degrees at 10 am mantra, BNA is looking squarely at an afternoon high of 98 degrees. Coupled with mid-70s dew points, Heat Index values this afternoon will approach 110 degrees in many areas within the advisory. The next question is eventual thunderstorms and will we get them. The northwest flow aloft currently being experienced across the region is easily showing us why this pattern is so difficult to forecast. Storms were being shown in our eastern counties first thing this morning across most of the CAMs last night. All of that ended up well east of Middle TN. Not much is different at this time. CAMs are all over the place for this afternoon and evening. Currently, we are tracking two clusters of storms: first, the one in Illinois and a second behind it in Iowa. Watching in-situ radar and satellite, one would surmise that the first cluster may actually miss the mid-state altogether. For now, will focus afternoon PoPs east of I-65, in case this early round clips our northeast (northern Cumberland Plateau) or we see scattered activity ahead of it. The second round, currently back in Iowa, is being shown in several CAMs to broach the TN-KY state line in our north after 7 pm this evening. Not a boat-load of confidence in this occurring, however, due to the trajectory of the previous two MCSs. For now, will carry about a 40 PoP into the evening. In either of these two instances, this afternoon or this evening, any thunderstorms will carry a damaging wind risk (65+ mph), heavy (and potentially flooding) rains and as we saw yesterday, a tornado can't be ruled out. If you have outdoor plans between 1 pm and about midnight, please remain weather aware. Well, that covers the next 14 hours. Where do we go from there? The northwest flow aloft should start breaking down tomorrow night. This means tomorrow, we could see more of the same. Low- confidence PoP forecasts, as well as HOT and HUMID air, once again. Have issued a Heat Advisory for the same region of Middle TN for Wednesday, but with a low-confidence PoP forecast, any storms in the afternoon in the advisory area would negate the crazy heat. && .LONG TERM... (Thursday through next Tuesday) Issued at 1113 AM CDT Tue Jul 30 2024 Once the northwest flow ends (hopefully tomorrow night), upper ridging will start to influence the region a little more. This means Thursday might actually be the hottest day of the week. Southwest boundary layer flow may keep us from reaching triple digit mercury values, but Heat Index values will likely be at least Heat Advisory level. Will continue with the one-day-at-a-time thinking and see what Thursday looks like tomorrow. The other thing happening on Thursday is an upper level low that drags down over the Great Lakes, which may give us our next batch of weather on Friday and Saturday as an associated boundary slips into the Ohio and TN Valleys. This has been depicted for several days now, so I would say some storms will accompany this boundary, especially with the instability already in place. Timing is a little suspect right now, but best guess is sometime Friday afternoon, maybe lasting into early Saturday morning. Now for the best part of this forecast: after Saturday, we should get a break. We should be able to turn the spigot off for at least a few days and while temperatures will likely remain slightly above seasonal averages, we may get to dry out through the first part of next week. && .AVIATION... (18Z TAFS) Issued at 1200 PM CDT Tue Jul 30 2024 Scattered thunderstorms are expected to develop across the region this afternoon and there may be some additional clusters of storms tonight into Wednesday morning. Greatest coverage will be around SRB/CSV this afternoon, so tempo groups will be included. Other sites BNA/MQY/CKV will have prob30 this afternoon. Storms will contain gusty winds and torrential downpours with brief vsbys impacts. Outside the storms, VFR with generally southwest winds 5-10KT. && .PRELIMINARY POINT TEMPS/POPS... Nashville 78 98 79 99 / 30 20 0 10 Clarksville 77 96 78 97 / 30 10 0 10 Crossville 69 89 71 92 / 30 50 10 20 Columbia 75 97 76 99 / 20 10 0 10 Cookeville 71 90 74 93 / 30 40 10 10 Jamestown 70 89 73 92 / 30 50 10 20 Lawrenceburg 75 95 76 97 / 20 20 0 10 Murfreesboro 75 97 76 99 / 30 20 0 10 Waverly 75 97 76 97 / 20 10 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 7 PM CDT this evening for Bedford-Cheatham- Davidson-Dickson-Giles-Hickman-Houston-Humphreys-Lawrence-Lewis- Macon-Marshall-Maury-Montgomery-Perry-Robertson-Rutherford-Smith- Stewart-Sumner-Trousdale-Wayne-Williamson-Wilson. Heat Advisory from noon to 7 PM CDT Wednesday for Bedford- Cheatham-Davidson-Dickson-Giles-Hickman-Houston-Humphreys- Lawrence-Lewis-Macon-Marshall-Maury-Montgomery-Perry-Robertson- Rutherford-Smith-Stewart-Sumner-Trousdale-Wayne-Williamson- Wilson. && SHORT TERM...Unger LONG TERM....Unger AVIATION.....13
In the hours before
Local storm report, Jul 30, 4:02 PM CDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
402 PM CDT Tue Jul 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM Tstm Wnd Dmg 4 W Clarkrange 36.17N 85.10W
07/30/2024 Fentress TN Public
Large tree down.
&&
SWULocal storm report, Jul 30, 4:04 PM CDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
404 PM CDT Tue Jul 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM Tstm Wnd Dmg 6 WNW South Carthage 36.26N 86.07W
07/30/2024 Smith TN Public
Tree on Hwy 70 in Rome.
&&
SWULocal storm report, Jul 30, 4:10 PM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
410 PM CDT Tue Jul 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM Tstm Wnd Dmg 5 SSE Pleasant Hill 35.92N 85.15W
07/30/2024 Cumberland TN Public
Multiple trees down in this area.
&&
SWULocal storm report, Jul 30, 4:12 PM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
412 PM CDT Tue Jul 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM Tstm Wnd Dmg 1 WSW Cookeville 36.15N 85.51W
07/30/2024 Putnam TN Emergency Mngr
Parking lot and surrounding streets flooded
in Cookeville.
&&
SWULocal storm report, Jul 30, 4:13 PM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
413 PM CDT Tue Jul 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM Tstm Wnd Dmg Sparta 35.94N 85.47W
07/30/2024 White TN Trained Spotter
Tree down at the intersection of N Spring St
and Wright Rd.
&&
21Local storm report, Jul 30, 4:23 PM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Nashville TN
423 PM CDT Tue Jul 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM Tstm Wnd Dmg Sparta 35.93N 85.47W
07/30/2024 White TN Public
Water over the road in Sparta.
&&
SWUThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 11:12 AM CDT | Heat Advisory | OHX | Bedford, Cheatham, Davidson, Dickson, Giles, Hickman and 18 more | 56 hr |
| Jul 30, 1:16 PM CDT | Special Weather Statement | OHX | Overton | 29 min |
| Jul 30, 1:29 PM CDT | Special Weather Statement | OHX | White | 31 min |
| Jul 30, 1:30 PM CDT | Special Weather Statement | OHX | Cumberland | 30 min |
| Jul 30, 1:47 PM CDT | Severe Thunderstorm Warning | OHX | White | 28 min |
| Jul 30, 1:59 PM CDT | Special Weather Statement | OHX | Overton | 31 min |
| Jul 30, 2:04 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Overton, Putnam | 26 min |
| Jul 30, 2:11 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren, White | 19 min |
| Jul 30, 2:22 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Putnam | 23 min |
| Jul 30, 2:26 PM CDT | Special Weather Statement | OHX | Macon, Robertson, Sumner | 34 min |
| Jul 30, 2:29 PM CDT | Special Weather Statement | OHX | Clay, Fentress, Jackson, Pickett | 31 min |
| Jul 30, 2:35 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Fentress, Overton, Pickett | 40 min |
| Jul 30, 2:41 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Macon, Robertson, Sumner, Trousdale | 34 min |
| Jul 30, 2:46 PM CDT | Areal Flood Advisory | OHX | Cumberland, Fentress, Overton, Putnam | 3 hr |
| Jul 30, 2:53 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Overton, Putnam | 19 min |
| Jul 30, 3:02 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Macon, Smith, Sumner, Trousdale, Wilson | 58 min |
| Jul 30, 3:08 PM CDT | Severe Thunderstorm Warning | OHX | Clay, DeKalb, Jackson, Macon, Overton, Putnam and 2 more | 52 min |
| Jul 30, 3:11 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Pickett, Putnam | 34 min |
| Jul 30, 3:17 PM CDT | Areal Flood Advisory | OHX | Fentress, Pickett | 102 min |
| Jul 30, 3:35 PM CDT | Special Weather Statement | OHX | Davidson | 25 min |
| Jul 30, 3:37 PM CDT | Areal Flood Advisory | OHX | Jackson, Overton, Putnam | 3 hr |
| Jul 30, 3:42 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Davidson, DeKalb, Rutherford, Smith, Warren and 2 more | 48 min |
| Jul 30, 3:44 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, DeKalb, Putnam, Smith, Van Buren, Warren and 1 more | 46 min |
| Jul 30, 4:09 PM CDT | Flash Flood Warning | OHX | Putnam | 3 hr |
| Jul 30, 4:10 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Grundy, Rutherford, Van Buren and 1 more | 65 min |
| Jul 30, 4:19 PM CDT | Areal Flood Advisory | OHX | DeKalb, Putnam, Smith, White, Wilson | 3 hr |
| Jul 30, 5:25 PM CDT | Special Weather Statement | OHX | Warren | 35 min |
| Jul 30, 6:24 PM CDT | Special Weather Statement | OHX | Davidson | 36 min |
| Jul 30, 6:54 PM CDT | Special Weather Statement | OHX | Davidson | 36 min |
| Jul 30, 6:57 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner | 33 min |
Nearby
Flash Flood Warnings in Tennessee, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.